Alert archive / Wisconsin / Areal Flood Advisories in 2021
Areal Flood Advisory 13, NWS Green Bay, WI
NWS Green Bay, WI issued this areal flood advisory at Jul 15, 2021, 5:56 AM CDT for Calumet County, Manitowoc County, Winnebago County, Wisconsin. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 5:56 AM CDT (10:56 UTC)
- Expired
- Jul 15, 2021, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Calumet County, WI, Manitowoc County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 55 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578
WGUS83 KGRB 151056
FLSGRB
Flood Advisory
National Weather Service Green Bay WI
556 AM CDT Thu Jul 15 2021
WIC015-071-139-151400-
/O.NEW.KGRB.FA.Y.0013.210715T1056Z-210715T1400Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calumet WI-Manitowoc WI-Winnebago WI-
556 AM CDT Thu Jul 15 2021
The National Weather Service in Green Bay has issued a
* Flood Advisory for...
Calumet County in east central Wisconsin...
Manitowoc County in east central Wisconsin...
Eastern Winnebago County in east central Wisconsin...
* Until 900 AM CDT.
* At 556 AM CDT, Doppler radar estimates and automated rain gauge
reports indicate that 2 to 5 inches of rain fell in the area
overnight. A few locations in Manitowoc county received up to 6
inches of rain. The rain resulted in flooding across the area.
* Some locations that will experience flooding include...
Oshkosh, Manitowoc, Chilton, Brillion, Cleveland, Valders, St.
Nazianz, Two Creeks, Camp Rokilio Scout Camp, St Anna, High Cliff
State Park, Two Rivers, Harrison, Kiel, New Holstein, Sherwood,
Newton and Cato.
The significant rainfall has ended, so a slow improvement in
conditions is anticipated during the morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive on flooded roads. Avoid walking along river banks and
culverts, as the fast flow of water may make these areas unstable
and unsafe.
&&
LAT...LON 4389 8864 4412 8856 4433 8749 4418 8745
4407 8759 4390 8767 4389 8816 4394 8816
4394 8840 4389 8840
$$
SkowronskiWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this areal flood advisory went out at Jul 15, 5:50 AM CDT, 6 minutes earlier.
Area forecast discussion, Jul 15, 5:50 AM CDT, 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Green Bay WI 550 AM CDT Thu Jul 15 2021 New Information added to update section .UPDATE... Issued at 541 AM CDT Thu Jul 15 2021 Calls to counties within the FFW indicate numerous roads in each county are still closed, with emergency management and public works departments still working to get caught up dealing with the flooding. If any improvement has occured, it has been minor. The current FFW is scheduled to expire at 600 am, and the best course of action seems to be to replace it with a Flood Advisory when it expires. The advisory should be sufficient since conditions are expected to gradually improve during the morning. Also, the significantly greater danger of nighttime flooding has passed now that we have daylight and flooded areas are more clearly discernable. Plan to run the Flood Advisory to 900 am. && .SYNOPSIS... Issued at 415 AM CDT Thu Jul 15 2021 Flooding across the far southeast part of the area will abate this morning, then a prolonged period of quiet mid-summer weather is anticipated through the weekend and much of next week. A weak large scale upper trough will shift into the eastern CONUS the next several days as an upper anticyclone builds over the Intermountain West. Temperatures will begin the period pretty close to normal, warm to somewhat above normal for a few days, then probably cool off a little late in the period as the eastern CONUS longwave trough strengthens. Once any lingering showers end this morning, minimal precipitation is expected for the rest of the period. && .SHORT TERM...Today...Tonight...and Friday Issued at 415 AM CDT Thu Jul 15 2021 Training thunderstorms resulted in flash flooding overnight across the far southeast portion of the forecast area. WSR-88D rainfall estimates indicate that a swath of 2-5 inches of rain fell from southwest Winnebago County ENE to near the city of Manitowoc, with a few locations receiving up to 6 inches. Those estimates seem to track well with the gauge reports we've received. A few showers may linger in this area, but the significant rainfall has ended. Reports from the area indicate that water is still resulting in closed roads and some basement flooding has occurred. Will continue to evaluate the situation, but in all likelihood will allow the FFW to remain in effect until its scheduled expiration at 600 am. Otherwise, quiet weather is expected today, tonight, and Friday. Went a little below guidance for high temperatures today with the expectation that we'll be evaporating off quite a bit of water from the past 24 hour's rains. Clear skies and light winds will probably allow the typical cool spots to drop to AOB guidance values for mins tonight. .LONG TERM...Friday Night Through Wednesday Issued at 415 AM CDT Thu Jul 15 2021 Surface-based high pressure will remain in control of northeast Wisconsin's weather through the weekend and into early next week. Conditions will be dry and temperatures will gradually warm through the period as an upper-level ridge builds over the western half of the CONUS. Temperatures will become warmer each day through early next week, rising from low to mid 80s Saturday to around 90 on Monday. && .AVIATION...for 12Z TAF Issuance Issued at 415 AM CDT Thu Jul 15 2021 The generally poor aviation conditions currently in place across the area should improve fairly quickly during the morning. Anticipate VFR conditions after mid-late morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Skowronski SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......ML AVIATION.......Skowronski
Hazardous weather outlook, Jul 15, 3:20 AM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 320 AM CDT Thu Jul 15 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 320 AM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Runoff from overnight rains may result in some ponding of water on roads in east-central Wisconsin this morning. Hazardous conditions are possible on rivers and streams in this area due to fast flows and rising levels as the runoff moves through river systems. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-161100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 320 AM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Thunderstorms will exit the area early this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. Skowronski/ML
In the hours before
Local storm report, Jul 15, 12:06 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1206 AM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN KIEL 43.91N 88.03W
07/15/2021 M4.24 INCH MANITOWOC WI PUBLIC
STORM TOTAL.
&&
MPCLocal storm report, Jul 15, 12:14 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1214 AM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLOOD OSHKOSH 44.01N 88.55W
07/14/2021 WINNEBAGO WI PUBLIC
REPORTS FROM SOCIAL MEDIA OF PONDING WATER IN ROADWAYS
INCLUDING OSHKOSH AVE AND COUNTY ROAD A. STRANDED CARS IN
STANDING WATER ON 20TH AVE AND 11TH AVE AND OHIO ST.
&&
MLLocal storm report, Jul 15, 2:43 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
243 AM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 AM HEAVY RAIN 2 NNE OSHKOSH 44.03N 88.53W
07/15/2021 M4.31 INCH WINNEBAGO WI PUBLIC
&&Local storm report, Jul 15, 4:41 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
441 AM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD MANITOWOC 44.08N 87.66W
07/15/2021 MANITOWOC WI 911 CALL CENTER
NUMEROUS REPORTS OF FLOODED, IMPASSABLE ROADS IN
MANITOWOC AND SURROUNDING AREAS.
&&
MLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:49 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 4 more | 41 min |
| Jul 14, 8:44 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Manitowoc, Outagamie, Waupaca, Waushara and 1 more | 31 min |
| Jul 14, 10:06 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 2 more | 54 min |
| Jul 14, 10:48 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago | 6 hr |
| Jul 14, 11:31 PM CDT | Flash Flood Warning | GRB | Calumet, Manitowoc, Winnebago | 3 hr |
| Jul 15, 2:00 AM CDT | Flash Flood Warning | GRB | Calumet, Manitowoc, Winnebago | 4 hr |
| Jul 15, 5:22 AM CDT | River Flood Warning | GRB | Manitowoc | 11 hr |
| Jul 15, 3:13 PM CDT | River Flood Warning | GRB | Brown | 7 hr |
Nearby
Areal Flood Advisories in Wisconsin, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.